Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 1, 2007, 4:20 PM CDT for Brazos County, Burleson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 4:20 PM CDT (21:20 UTC)
- Expired
- May 1, 2007, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazos County, TX, Burleson County, TX
The radar
The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:07 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 1, 3:07 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 307 PM CDT TUE MAY 1 2007 .DISCUSSION... FIRST BATCH OF SHOWERS AND THUNDERSTORMS MOVED ACROSS THE NORTHERN COUNTIES OF SOUTHEAST TEXAS THIS MORNING AND EARLY THIS AFTERNOON. A SECOND BATCH OF SLIGHTLY WEAKER ACTIVITY...SIMILARLY LINED UP LIKE THIS MORNINGS STORMS...IS GETTING READY TO MOVE ACROSS THE SAME AREA AGAIN. AS LONG AS THESE STORMS CONTINUE TO PROGRESS EASTWARD ACROSS THE AREA...DO NOT SEE MUCH OF A FLOOD THREAT. WILL CONTINUE TO MONITOR THIS AREA. FURTHER SOUTH...CAP HAS HELD STRONG TODAY. FOR TONIGHTS POPS...WILL OBVIOUSLY GO WITH HIGHER NUMBER UP NORTH AND TAPER THEM DOWN TO NEAR NOTHING ALONG THE COAST. THINK THAT THE BEST CHANCE TO SEE ANY RAIN ACROSS SOUTHEAST TEXAS TONIGHT WILL BE IN THE EVENING. WITH THE MID/UPPER LEVEL LOW STILL SPINNING ACROSS NORTH CENTRAL OKLAHOMA...ADDITIONAL CONVECTION COULD DEVELOP SOMEWHERE ACROSS NORTH CENTRAL OR NORTH TEXAS OVERNIGHT...AND SOME OF THIS ACTIVITY COULD SCRAPE SOME OF OUR NORTHERN COUNTIES. TOMORROWS WEATHER WILL BE DICTATED BY WHERE AND WHEN WE SEE ANY MORE MCS DEVELOPMENT WITH THIS STORM SYSTEM. AREA POPS WILL BE LOWER THAN TODAY WITH LOW END CHANCE UP NORTH AND NONE NEAR THE COAST. WEDNESDAY NIGHT AND THURSDAY WILL BE OUR NEXT BEST CHANCE FOR RAIN AS A SHORTWAVE MOVES EASTWARD ACROSS THE STATE. HAVE GONE WITH 50% POPS AREAWIDE ON THURSDAY FOR THIS DISTURBANCE...AND THIS WILL BE THE BEST SHOT FOR RAINFALL ACROSS THOSE CENTRAL AND COASTAL LOCATIONS THAT HAVE REMAINED DRY FOR ALMOST SIX STRAIGHT DAYS. LOWER HIGH TEMPERATURES CAN BE EXPECTED ON THURSDAY DUE TO THE EXPECTED RAINS. AS THE SHORTWAVE MOVES EASTWARD THURSDAY NIGHT...SOUTHEAST TEXAS WILL DRY OUT. WITH A MID/UPPER LEVEL RIDGE THEN BUILDING ACROSS THE AREA...ANTICIPATE DRY AND WARM WEATHER FRIDAY THROUGH MONDAY. THE UPCOMING WEEKENDS WESTERN U.S. TROUGH WEAKENS AND LIFTS NORTHEASTWARD EARLY NEXT WEEK WELL AWAY FROM OUR AREA. NEXT TUESDAYS 20% POPS MIGHT ACTUALLY END UP BEING TOO HIGH. 42 && .AVIATION... BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE NORTH OF KCXO BUT AFFECT KUTS AND POINTS EAST. CONVECTION TO COME TO AN END AT KCLL BUT MAY HAVE TO KEEP AN EYE ON ANOTHER BAND OF CONVECTION TO THE NW. THIS BAND COULD SKIRT KCLL AND KUTS. WILL HAVE TO AMEND TAF AT BOTH SITES SHOULD THIS BE THE CASE. OTHERWISE...CONVECTION SHOULD STAY NORTH OF ALL THE HOUSTON AREA TERMINALS AND GULF COAST. ONSHORE FLOW WILL KEEP MAINLY BKN LOW CLOUDS ACROSS THE AREA WHICH COULD SCATTER OUT IN THE EVENING. EXPECT LOW CLOUDS AND POSSIBLY SOME LOWER VSBY IN THE MORNING. EXPECT MVFR CONDITIONS TO LIFT AFTER 15Z WITH SOUTHEAST WINDS. 39 && .MARINE... WILL CONTINUE SCEC FOR 20NM OUT AREAS AS 15KT WINDS AND 5FT SEAS SHOULD CONTINUE TO NIGHT. NEARSHORE WATERS MAY APPROACH SCEC CONDITIONS BUT WILL HOLD OFF FOR NOW. OTHERWISE...WINDS SHOULD DIMINISH SOME TOMORROW BUT PICK UP TOWARDS THE END OF THE WEEK. SEAS MAY BUILD TO SCA LEVELS FRI/SAT BUT WILL BE MARGINAL. OTHERWISE...NO OTHER MARINE HAZARDS TO MENTION. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 84 68 79 67 / 50 30 30 50 20 HOUSTON (IAH) 67 84 68 79 68 / 40 20 20 50 30 GALVESTON (GLS) 71 81 72 79 72 / 10 10 10 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SCEC ALL 20-60 NM WATERS THROUGH 6 AM. && DISCUSSION...42 AVIATION/MARINE...39
Hazardous weather outlook, May 1, 7:59 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 759 AM CDT TUE MAY 1 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-021300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 759 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED PARTS OF SOUTHEAST TEXAS IN THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS TODAY. THIS REGION IS MAINLY ALONG AND NORTH OF A LINE FROM BRENHAM TO GROVETON. STORMS THAT DEVELOPED OVERNIGHT ACROSS CENTRAL TEXAS ARE EXPECTED TO MOVE INTO THE AREA THIS AFTERNOON AND INTERACT WITH THE WARM FRONT AND DEEP GULF MOISTURE ALREADY IN PLACE. HOWEVER THERE ARE CONCERNS REGARDING THE STRENGTH OF THE CAP. SHOULD SEVERE STORMS DEVELOP...THE PRIMARY SEVERE WEATHER THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS YESTERDAY HAVE SATURATED THE GROUNDS OVER THE NORTHERN HALF OF SOUTHEAST TEXAS. ANY ADDITIONAL DEVELOPMENT LATER TODAY OVER THESE SAME AREAS COULD PRODUCE LOCALIZED FLOODING ONCE AGAIN THIS AFTERNOON AND EVENING. ALL OF THIS ACTIVITY IS EXPECTED TO WEAKEN BY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STORMS IS POSSIBLE THURSDAY AS ANOTHER UPPER LEVEL STORMS SYSTEM MOVES ACROSS THE STATE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:40 PM CDT | Severe Thunderstorm Warning | HGX | Brazos | 50 min |
| May 1, 5:13 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison | 62 min |
| May 1, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Madison, Walker | 64 min |
| May 1, 6:01 PM CDT | Tornado Warning | HGX | Burleson | 29 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.